The Toeplitz-Hausdorff Theorem Revisited

Gutkin, Eugene
January 2004
Mathematical Intelligencer;Winter2004, Vol. 26 Issue 1, p8
Academic Journal
Focuses on the link of linear algebra and geometry. Calculation of the curvature of the boundary curve; Accounts on the creation of Toeplitz-Hausdorff theorem; Analysis of the language of convex geometry.


Related Articles

  • A simply connected surface of general type with p g =0 and K 2=2. Lee, Yongnam; Park, Jongil // Inventiones Mathematicae;Dec2007, Vol. 170 Issue 3, p483 

    In this paper we construct a simply connected, minimal, complex surface of general type with p g =0 and K 2=2 using a rational blow-down surgery and a â„š-Gorenstein smoothing theory.

  • Properly Maximal Points in Product Spaces. Guerraggio, Angelo; The Luc, Dinh // Mathematics of Operations Research;May2006, Vol. 31 Issue 2, p305 

    We study maximal points in a locally convex space partially ordered by a convex cone with a bounded base. Properly maximal points are defined and compared with other concepts of efficiency. Existence and density theorems are given which unify and generalize several results known in recent...

  • Helly dimension of algebraic groups. Domokos, Mátyás; Szabó, Endre // Journal of the London Mathematical Society;Aug2011, Vol. 84 Issue 1, p19 

    It is shown that for a linear algebraic group G over a field of characteristic 0, there is a natural number κ(G) such that if a system of Zariski closed cosets in G has empty intersection, then there is a subsystem consisting of at most κ(G) cosets with empty intersection. This is applied...

  • ON CONTACT STRONGLY PSEUDO-CONVEX INTEGRABLE CR MANIFOLDS. Ghosh, Amalendu; Sharma, Ramesh // Journal of Geometry;Nov1999, Vol. 66 Issue 1/2, p116 

    Analyzes the isometric of conformally flat contact strongly pseudo-convex integrable CR manifold to a unit sphere. Properties of symmetric K-contact manifold; Characteristics of vector field; Description of contact manifold.

  • A general model for matroids and the greedy algorithm. Fraigle, Ulrich; Fujishige, Satoru // Mathematical Programming;Jul2009, Vol. 119 Issue 2, p353 

    We present a general model for set systems to be independence families with respect to set families which determine classes of proper weight functions on a ground set. Within this model, matroids arise from a natural subclass and can be characterized by the optimality of the greedy algorithm....

  • Complete Hyperbolic Tchebychev Hypersurfaces. Simon, Udo; Trabelsi, Houda; Vrancken, Luc // Journal of Geometry;2008, Vol. 89 Issue 1/2, p148 

    We study locally strongly convex, hyperbolic centroaffine Tchebychev hypersurfaces with complete centroaffine metric. We give a classification in case that the centroaffine Ricci tensor is semi-positive and the scalar curvature is constant. The classification extends known global results for...

  • KRASNOSELSKII-TYPE FIXED POINT THEOREMS UNDER WEAK TOPOLOGY SETTINGS AND APPLICATIONS. TIAN XIANG; RONG YUAN // Electronic Journal of Differential Equations;2010, Vol. 2010, Special section p1 

    In this article, we establish some fixed point results of Krasnoselskii type for the sum T + S, where S is weakly continuous and T may not be continuous. Some of the main results complement and encompass the previous ones. As an application, we study the existence of solution to one parameter...

  • 50 YEARS SETS WITH POSITIVE REACH - A SURVEY -. Thäle, Christoph // Surveys in Mathematics & its Applications;2008, Vol. 3, p123 

    The purpose of this paper is to summarize results on various aspects of sets with positive reach, which are up to now not available in such a compact form. After recalling briefly the results before 1959, sets with positive reach and their associated curvature measures are introduced. We develop...

  • A rigidity phenomenon on riemannian manifolds with reverse excess pinching. Wang, Peihe; Shen, Chunli // Chinese Annals of Mathematics;Feb2009, Vol. 30 Issue 1, p67 

    The authors introduce the Hausdorff convergence to discuss the differentiable sphere theorem with excess pinching. Finally, a type of rigidity phenomenon on Riemannian manifolds is derived.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics